Jump to content
Sign in to follow this  
Monchichi

Dryness With Cymbalta (Esp. Dry Eyes)

Recommended Posts

Hello-

Hello, I've been trying to find the right AD that works for me that doesn't make my painful chronic dry eyes worse. I'm wondering what your experiences are with dryness and/or dry eyes with Cymbalta and did it subside??

I'm now I'm on Week 3.5 of Cymbalta (2.5 weeks on 30mg and 1 week on 60mg) and my dry eyes started getting really bad the last few days. I also noticed at this time, the typical dry mouth and some dry skin. I'm thinking about tapering because of the terrible eye pain, but would really like to stick it out if this is just an initial side effect and will go away. This is so terribly frustrating because the painful dry eyes are what led to my depression, and it seems that everything I try AD wise, makes them worse. Celexa and Lexapro were the same way. Pristiq worked with no effect on my dry eyes, but I was sooooo dizzy on it, that I had to taper off.

Your input and experiences would be so helpful. Thank you.

Share this post


Link to post
Share on other sites

Hello-

Hello, I've been trying to find the right AD that works for me that doesn't make my painful chronic dry eyes worse. I'm wondering what your experiences are with dryness and/or dry eyes with Cymbalta and did it subside??

I'm now I'm on Week 3.5 of Cymbalta (2.5 weeks on 30mg and 1 week on 60mg) and my dry eyes started getting really bad the last few days. I also noticed at this time, the typical dry mouth and some dry skin. I'm thinking about tapering because of the terrible eye pain, but would really like to stick it out if this is just an initial side effect and will go away. This is so terribly frustrating because the painful dry eyes are what led to my depression, and it seems that everything I try AD wise, makes them worse. Celexa and Lexapro were the same way. Pristiq worked with no effect on my dry eyes, but I was sooooo dizzy on it, that I had to taper off.

Your input and experiences would be so helpful. Thank you.

Hello, I am not an expert on this, but I think if you will allow 6 to 8 weeks at 60 mg you will find the dry eyes vanishing. There is *no* side-effect free AD and I also have noticed some initial dry skin when I took cymbalta, but its fading as my body adapts to the medication, I am just a little ahead of you by a few days... I have used some lotion for the dry skin but no dry eyes, so perhaps you could keep using liquid tears to help until this side-effect subsides, liquid tears can be bought at any grocery story pharmacy or pharmacy. Good Luck, after you have been on cymbalta for 6 to 8 weeks at 60 mg and still dry eyes, then I would think its time to make a trip to the doctor but to my knowledge dry eyes is not any of the major side-effects that mean stop an AD asap....

hope I helped you feel a little better... my dry skin is slowly vanishing and I am two weeks on 60 mg after starting with 30 mg and working up...

Share this post


Link to post
Share on other sites

Thank you very much. This is encouraging. I hope it is an initial side effect. Let me emphasize that chronic dry eyes (prior to AD) aren't just a nuisance. Severe chronic dry eye can be debilitating: can hardly open your eyes, function in daily life - type of thing. Many chronic dry eye sufferers have a hard time with liquid tears as well (not much help). Thank you again. Crossing fingers....

Share this post


Link to post
Share on other sites

I understand zugora that this is not just a nuisance side effect. Sorry you are experiencing it. There is a good chance that it will go away. If the Cymbalta is having a positive effect on your mood, it is probably worth waiting a reasonable length of time to see if the side effect does away.

Tim

Share this post


Link to post
Share on other sites

I use Refresh Optive eye drops, I have dry eyes as it is, and now that you mentioned it, my skin is a little dry, but I am in a high desert of No. California and thought that was it, but it's all the time way before I was on Cymbalta.

The eye drops work great for me, I only use it couple of times a day or night depending what shift I'm on. They are a little more $$$ but they are the best for me.

My experience are the side effects subside over time, the worst one was excessive sweating as I'm usually always hot anyways, that didn't help! but nowadays, I'm cold like normal in cool weather. Finally! :D

Share this post


Link to post
Share on other sites

Thank you, all. The eye pain is pretty bad at this point. I know my eyes are sensitive because I have really bad chronic dry eyes to begin with (very painful and drops offer little help), but since the Cymbalta its alot worse. It's also sorta like eye or eye muscle pain AROUND the eyes. Gosh, I hope this diminishes... I'm thinking about going back down to 30 mg because I want to have pain-free eyes for Thanksgiving (at 30mg, my eyes didn't hurt). I'm going to call my dr tomorrow and see if dropping down to 30mg would be ok after 2 1/2 weeks of 60mg. I don't want to crash...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...